This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
I don't have any reliable answers to your inquiry, and apparently none of the other participants on this site do either. Your inquiry and frustrating problem warrant a response of one type or another, so here we go.
--I know from previous interactions that your access to medical assistance is extremely limited. Conceivably, however, you could consult with your treating physician to determine whether he or she has any advice and counsel to offer or can recommend other on-site staff that may offer some assistance.
--In your closing statement you refer to "manhood muscles" which leads to the interesting proposition that these muscles will respond in the same way all of our muscles respond. To test this hypothesis you will need to implement a lengthy, consistent "exercise" program. Of course you will need a willing and understanding partner. Also assuming their availability in Africa one form or another of medicinal assistance may enhance this effort.
--Wish I could be of more help, but this is the best I can do at this time.
--Keep us posted. Perhaps your experience going forward will be of interest and assistance to those of us in the same boat.
Best wishes Don O.
Unfortunately you are not alone in this problem. There are many dealing with this whether they admit it or not. I certainly have no suggestions for a "cure" for this. As the victim of an advanced case of cancer and the radical, non-nerve sparing procedure undertaken to fight the disease, I certainly understand the frustration caused by the situation. I am afraid you will find little sympathy in the medical community and in fact they often try to convince us that it is just our imagination. Read my story and you will see my feelings on the matter. In the end, this seems to be just one more hurtle we victims have to endure in fighting this disease.
Being it sounds like you are able to achieve erections again, it might just be that mother nature might help you a little, though hoping for a complete recovery may be asking too much - doesn't hurt to keep hoping though!
This cancer sucks as (other than it killing you), the treatment against it is most often worse than the disease! Jon R.
I am likely missing some info, so forgive me in advance if my comments have already been addressed. The typical treatment for the ED issues you mention are treated with drugs like Viagra and if needed, either penile injections or penile implants depending upon the degree of ED and/or the desire to correct it.
Thanks very much colleagues
It is a terrible and frustrating disease that has befallen us. Your comments have been very educative and supportive.
From the look of things, it is better to let the sleeping dogs lie. My rising sexual feelings are nothing compared to the severity of the disease, and at my age, I think I am asking for too much. I am better of staying with a controlled PCa, than craving for sex.
You are right, in Africa we don't have a lot of exposure to sexual enhancing resources, compounding the problem. So the best way is to forget about it or be content with the little that I have at the moment.
It is very encouraging and comforting to hear from colleagues' advice.
Once again I thank you most sincerely for your comments and advice, and I wish you the best in your endeavors to keep your PCa in control. This is a wonderful forum for us, and I was terribly touched about a colleague whose PSA has risen to over 2,000 and almost given up the battle. That is sad, but what can we do when mother nature decides otherwise? We will keep him in our prayers and support him all the way.
God bless you
Putting it to rest may be the the right choice.
Inasmuch as you are technically capable, however, you may wish to explore the possibility of purchasing sex enhancing drugs via the internet. Here are two addresses for you to consider:
I have no idea how the Africa/Canada connection might work. I have no experience or connection with either company.
There may be better options available to you.
Best wishes Don O
Regardless of what the experts say your return to sex as in the your tounger years after prostate cancer treatment is gone. You may return to some sort , but it is not what it used to be. Be glad you don`t have further problems and enjoy your life even it is slightly differnt.
Thank you very much pals, in particular Don O and Bob. I was so touched by your comments which almost sent me to tears. I will cherish your advice and try by all means to maintain my PSA to low levels.
Actually, the only thing I have maintained in my lifestyle is exercising, which you guys advised me when I joined the forum. Of course incontinence has remained a nuisance, which I am managing by using pads during the day and diapers at night.
Have a blessed day
I brought up this topic for discussion some time back and I accepted your advise on how to go about it.
Recently my urologist tested my testosterone level and it was 5.22 ng/mL, i.e., between 2.27 - 10.30 ng/mL for normal males. According to him, for a PCa patient, my level should be below the 2.27 minimum. So he has put me on Bicalutamide 100 mg and referred me to Oncologists to re-initiate ADT. Apparently my PSA was 0.40 in August.
I don't know what your views are on my latest developments
Based on my experience it is unlikely the Bicalutamide will affect your testosterone level, but it may beneficially affect the progression of your PSA.
It will be interesting to hear what your oncologist(s) decide.
Best wishes Don O.
Thanks very much Don for your inspiring comments.
But is my PSA level (0.4) alarming at the moment to warrant re-initiation of ADT? I would appreciate your fair comment again. I intend to see my oncologists about mid October, since they operate from the Cancer Diseases Hospital located about 400 km from my home town.
Not sure I can be of much help. In the U. S. generally speaking a PSA score below 4.0 would be non-worrisome, but this is a pre-cancer standard. Also the standard you cite for testosterone is quite different from the U. S. standard of 270 ng/dl to 679 ng/dl.
Something about you urologist's exam prompted him or her to put you on Bicalutamide and advised you to see your oncologists to re-initiate ADT. I am reluctant to question your urologist's judgement.
As much as I would like to help let's leave it to your oncologist(s) to provide you with a second opinion.
Keep us posted.
Best wishes Don O.
As I promised, I saw my oncologist on 17th October 2018 for review. He simply told me that they base the assessment of my state of prostate cancer on the PSA and not on testosterone level. Since my PSA was 0.23, he didn't see any problem and gave me a review after one year. He said that since I wasn't castrated surgically but on ADT, my testosterone is likely to rise. However, it will only become problematic if it goes beyond the maximum level in the range.